It is currently Wed Aug 23, 2017 9:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Mon Sep 28, 2009 9:49 pm 
Offline
New Poster
New Poster

Joined: Mon Sep 28, 2009 1:36 pm
Posts: 1
Like so many, I started on painkillers due to pain issues. Now, five back surgeries and three spinal fusions later I am ready to quit painkillers but found myself unable to stop the oxycontin I had been taking. Though I wanted the pain to end I dreaded the day it would, for I knew I am dependent if not downright addicted to painkillers. It started so innocently with vicodin, then percocet, duragesic, morphine, methadone and finally oxycontin. The pain clinic I went to wanted to rotate the drugs every couple of months to avoid tolerance. All the while I sought out an answer to the pain and finally found a surgeon with the willingness and skill to address my pain and not just tell me to live with it the rest of my life like the pain clinic did.
Finding suboxone has been a godsend for me in quitting the other drugs. I have been taking 8mg tablets and am now carefully breaking it into sixths. One sixth a day and I'm good. However, I have tried to quit several times and after three or four days I give in. The shakes, sweats, heart palpitations, leg jerks, and feeling like my skin is crawling become more than I can handle.
On this forum I have read a way to taper off by dissolving the pills to control the dosage. Tomorrow I am going for it. I think lowering the dose every two weeks will work.
If anyone has other tapering off suggestions I would love to hear them.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 29, 2009 7:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Welcome Teacher-
When dealing with pain, it makes things all the more difficult.Pain was why I started using opiates too, but my life was centered around making sure I never went without pills.I could not live that way so I started Suboxone.It has been 2 years and things are great.
Just my opinion, but try sticking with your doses a little longer than two weeks (maybe a month instead?) It is wise to give yourself ample time to adjust to the dose changes.The half life of Buprenorphine plays a huge role in that.
If you need anything, just ask.!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group